Alert archive / Washington / Small Craft Advisories in 2021

Small Craft Advisory 46, NWS Seattle, WA

February 21, 2021

NWS Seattle, WA issued this small craft advisory at Feb 21, 2021, 3:00 PM PST. It took effect at Feb 21, 2021, 6:00 PM PST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Feb 21, 2021, 3:00 PM PST (23:00 UTC)
In effect from
Feb 21, 2021, 6:00 PM PST
Expired
Feb 22, 2021, 5:00 AM PST
In force
11 hr
Issued by
NWS Seattle, WA

The text

As transmitted.

443 
WHUS76 KSEW 212300
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
300 PM PST Sun Feb 21 2021

PZZ131-132-134-220700-
/O.CON.KSEW.GL.W.0019.000000T0000Z-210222T0200Z/
/O.NEW.KSEW.SC.Y.0046.210222T0200Z-210222T1300Z/
Central U.S. Waters Strait Of Juan De Fuca-
East Entrance U.S. Waters Strait Of Juan De Fuca-Admiralty Inlet-
300 PM PST Sun Feb 21 2021

...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 5 AM
PST MONDAY...

* WHAT...For the Gale Warning, southwest winds 20 to 30 kt with
  frequent gusts to 35 kt. For the Small Craft Advisory, 
  southwest winds 15 to 25 kt.

* WHERE...Central U. S. Waters Strait Of Juan De Fuca, East 
  Entrance U. S. Waters Strait Of Juan De Fuca and Admiralty 
  Inlet.

* WHEN...For the Gale Warning, until 6 PM PST this evening. For 
  the Small Craft Advisory, from 6 PM this evening to 5 AM PST 
  Monday.

* IMPACTS...Strong winds will cause hazardous seas which could
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

PZZ135-220700-
/O.CON.KSEW.GL.W.0019.000000T0000Z-210222T1200Z/
Puget Sound and Hood Canal-
300 PM PST Sun Feb 21 2021

...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM PST MONDAY...

* WHAT...South winds 15 to 25 kt with frequent gusts to 35 kt.

* WHERE...Puget Sound and Hood Canal.

* WHEN...Until 4 AM PST Monday. Strongest winds expected late
  Sunday evening.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

PZZ110-220700-
/O.EXT.KSEW.SC.Y.0042.000000T0000Z-210222T2200Z/
Grays Harbor Bar-
300 PM PST Sun Feb 21 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 PM PST MONDAY...

* WHAT...Combined seas 11 to 13 feet. Bar conditions rough.
  Maximum ebb currents will be around 1230 AM and 100 PM Monday. 

* WHERE...Grays Harbor Bar.

* WHEN...Until 2 PM PST Monday.

* IMPACTS...Conditions will be hazardous to small craft 
  especially when navigating in or near harbor entrances.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory for rough bar means that wave conditions
are expected to be hazardous to small craft in or near harbor
entrances. 

&&

$$

PZZ150-153-156-170-173-176-220700-
/O.EXT.KSEW.SC.Y.0042.000000T0000Z-210223T0000Z/
Coastal Waters From Cape Flattery To James Island Out 10 Nm-
Coastal Waters From James Island To Point Grenville Out 10 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm-
Coastal Waters From Cape Flattery To James Island 10 To 60 Nm-
Coastal Waters From James Island To Point Grenville 10 To 60 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater 10 To
60 Nm-
300 PM PST Sun Feb 21 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM PST MONDAY...

* WHAT...West winds 20 to 30 kt and seas 13 to 18 ft at 15 
  seconds.

* WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater 
  out to 60 nm.

* WHEN...Until 4 PM PST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

PZZ130-220700-
/O.EXT.KSEW.SC.Y.0044.000000T0000Z-210223T0000Z/
West Entrance U.S. Waters Strait Of Juan De Fuca-
300 PM PST Sun Feb 21 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM PST MONDAY...

* WHAT...West winds 20 to 30 kt and seas 12 to 14 ft at 14 
  seconds.

* WHERE...West Entrance U. S. Waters Strait Of Juan De Fuca.

* WHEN...Until 4 PM PST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

PZZ133-220700-
/O.CON.KSEW.SC.Y.0045.000000T0000Z-210222T1200Z/
Northern Inland Waters Including The San Juan Islands-
300 PM PST Sun Feb 21 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST MONDAY...

* WHAT...South winds 20 to 30 kt.

* WHERE...Northern Inland Waters Including The San Juan Islands.

* WHEN...Until 4 AM PST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/seattle
2 follow-up statements
967 
WHUS76 KSEW 220410
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
810 PM PST Sun Feb 21 2021

PZZ135-221200-
/O.CON.KSEW.GL.W.0019.000000T0000Z-210222T1200Z/
Puget Sound and Hood Canal-
810 PM PST Sun Feb 21 2021

...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM PST MONDAY...

* WHAT...South winds 25 to 35 kt.

* WHERE...Puget Sound and Hood Canal.

* WHEN...Until 4 AM PST Monday. Strongest winds expected late 
  Sunday evening.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

PZZ110-221215-
/O.CON.KSEW.SC.Y.0042.000000T0000Z-210222T2200Z/
Grays Harbor Bar-
810 PM PST Sun Feb 21 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST MONDAY...

* WHAT...Combined seas 11 to 13 feet. Bar conditions rough. 
  Maximum ebb currents will be around 1230 AM and 100 PM Monday.

* WHERE...Grays Harbor Bar.

* WHEN...Until 2 PM PST Monday.

* IMPACTS...Conditions will be hazardous to small craft 
  especially when navigating in or near harbor entrances.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory for rough bar means that wave conditions
are expected to be hazardous to small craft in or near harbor
entrances.

&&

$$

PZZ133-221200-
/O.CON.KSEW.SC.Y.0045.000000T0000Z-210222T1200Z/
Northern Inland Waters Including The San Juan Islands-
810 PM PST Sun Feb 21 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST MONDAY...

* WHAT...South winds 20 to 30 kt.

* WHERE...Northern Inland Waters Including The San Juan Islands.

* WHEN...Until 4 AM PST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

PZZ131-132-134-221215-
/O.CON.KSEW.SC.Y.0046.000000T0000Z-210222T1300Z/
Central U.S. Waters Strait Of Juan De Fuca-
East Entrance U.S. Waters Strait Of Juan De Fuca-Admiralty Inlet-
810 PM PST Sun Feb 21 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PST MONDAY...

* WHAT...West to southwest winds 15 to 25 kt.

* WHERE...Central U. S. Waters Strait Of Juan De Fuca, East 
  Entrance U. S. Waters Strait Of Juan De Fuca and Admiralty 
  Inlet.

* WHEN...From 6 PM this evening to 5 AM PST Monday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

PZZ150-153-156-170-173-176-221215-
/O.CON.KSEW.SC.Y.0042.000000T0000Z-210223T0000Z/
Coastal Waters From Cape Flattery To James Island Out 10 Nm-
Coastal Waters From James Island To Point Grenville Out 10 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm-
Coastal Waters From Cape Flattery To James Island 10 To 60 Nm-
Coastal Waters From James Island To Point Grenville 10 To 60 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater 10 To
60 Nm-
810 PM PST Sun Feb 21 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST MONDAY...

* WHAT...West winds 20 to 30 kt and seas 13 to 18 ft at 15 
  seconds.

* WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater 
  out to 60 nm.

* WHEN...Until 4 PM PST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

PZZ130-221215-
/O.CON.KSEW.SC.Y.0044.000000T0000Z-210223T0000Z/
West Entrance U.S. Waters Strait Of Juan De Fuca-
810 PM PST Sun Feb 21 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST MONDAY...

* WHAT...West winds 20 to 30 kt and seas 12 to 14 ft at 14 
  seconds.

* WHERE...West Entrance U. S. Waters Strait Of Juan De Fuca.

* WHEN...Until 4 PM PST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/seattle
376 
WHUS76 KSEW 221028
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
228 AM PST Mon Feb 22 2021

PZZ131-132-221830-
/O.CON.KSEW.SC.Y.0046.000000T0000Z-210222T1300Z/
/O.NEW.KSEW.GL.W.0020.210222T2100Z-210223T0900Z/
Central U.S. Waters Strait Of Juan De Fuca-
East Entrance U.S. Waters Strait Of Juan De Fuca-
228 AM PST Mon Feb 22 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PST EARLY
THIS MORNING...
...GALE WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 AM PST
TUESDAY...

* WHAT...For the Gale Warning, west winds 25 to 35 kt. For the 
  Small Craft Advisory, southwest winds 15 to 25 kt.

* WHERE...Central U. S. Waters Strait Of Juan De Fuca and East 
  Entrance U. S. Waters Strait Of Juan De Fuca.

* WHEN...For the Gale Warning, from 1 PM this afternoon to 1 AM 
  PST Tuesday. For the Small Craft Advisory, until 5 AM PST 
  early this morning.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

PZZ135-221830-
/O.CON.KSEW.GL.W.0019.000000T0000Z-210222T1200Z/
/O.NEW.KSEW.SC.Y.0047.210222T2100Z-210223T0900Z/
Puget Sound and Hood Canal-
228 AM PST Mon Feb 22 2021

...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM PST EARLY THIS
MORNING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO
1 AM PST TUESDAY...

* WHAT...For the Gale Warning, southwest winds 20 to 35 kt. For 
  the Small Craft Advisory, southwest winds 20 to 30 kt.

* WHERE...Puget Sound and Hood Canal.

* WHEN...For the Gale Warning, until 4 AM PST early this 
  morning. For the Small Craft Advisory, from 1 PM this 
  afternoon to 1 AM PST Tuesday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

PZZ133-221830-
/O.CON.KSEW.SC.Y.0045.000000T0000Z-210222T1200Z/
/O.NEW.KSEW.SC.Y.0047.210222T2100Z-210223T0900Z/
Northern Inland Waters Including The San Juan Islands-
228 AM PST Mon Feb 22 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST EARLY
THIS MORNING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO
1 AM PST TUESDAY...

* WHAT...For the first Small Craft Advisory, southwest winds 15 
  to 25 kt. For the second Small Craft Advisory, west winds 20 
  to 30 kt.

* WHERE...Northern Inland Waters Including The San Juan Islands.

* WHEN...For the Small Craft Advisory, until 4 AM PST early this 
  morning. For the Small Craft Advisory, from 1 PM this 
  afternoon to 1 AM PST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

PZZ134-221830-
/O.CON.KSEW.SC.Y.0046.000000T0000Z-210222T1300Z/
/O.NEW.KSEW.SC.Y.0047.210222T2100Z-210223T0900Z/
Admiralty Inlet-
228 AM PST Mon Feb 22 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PST EARLY
THIS MORNING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO
1 AM PST TUESDAY...

* WHAT...For the first Small Craft Advisory, southwest winds 15 to
  25 kt. For the second Small Craft Advisory, west winds 20 to 30
  kt.

* WHERE...Admiralty Inlet.

* WHEN...For the Small Craft Advisory, until 5 AM PST early this 
  morning. For the Small Craft Advisory, from 1 PM this 
  afternoon to 1 AM PST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

PZZ110-221830-
/O.EXT.KSEW.SC.Y.0042.000000T0000Z-210223T1800Z/
Grays Harbor Bar-
228 AM PST Mon Feb 22 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM PST TUESDAY...

* WHAT...Combined seas 12 to 15 feet. Bar conditions rough to 
  severe. Maximum ebb currents will be around 100 PM Monday and 
  130 AM Tuesday. 

* WHERE...Grays Harbor Bar.

* WHEN...Until 10 AM PST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft 
  especially when navigating in or near harbor entrances.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory for rough bar means that wave conditions
are expected to be hazardous to small craft in or near harbor
entrances. 

&&

$$

PZZ150-153-156-170-173-176-221830-
/O.EXT.KSEW.SC.Y.0042.000000T0000Z-210223T1800Z/
Coastal Waters From Cape Flattery To James Island Out 10 Nm-
Coastal Waters From James Island To Point Grenville Out 10 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm-
Coastal Waters From Cape Flattery To James Island 10 To 60 Nm-
Coastal Waters From James Island To Point Grenville 10 To 60 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater 10 To
60 Nm-
228 AM PST Mon Feb 22 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM PST TUESDAY...

* WHAT...West winds 20 to 30 kt and seas 13 to 18 ft at 15 
  seconds.

* WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater 
  out to 60 nm.

* WHEN...Until 10 AM PST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

PZZ130-221830-
/O.EXT.KSEW.SC.Y.0044.000000T0000Z-210223T1800Z/
West Entrance U.S. Waters Strait Of Juan De Fuca-
228 AM PST Mon Feb 22 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM PST TUESDAY...

* WHAT...West winds 15 to 25 kt and seas 12 to 14 ft at 14 
  seconds.

* WHERE...West Entrance U. S. Waters Strait Of Juan De Fuca.

* WHEN...Until 10 AM PST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/seattle

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this small craft advisory went out at Feb 21, 8:54 AM PST, 6 hours 6 minutes earlier.

Area forecast discussion, Feb 21, 8:54 AM PST, 6 hours 6 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
854 AM PST Sun Feb 21 2021

.UPDATE /0800 AM Update/...Rain associated with an atmospheric
river is currently bringing rain to Western Washington and snow
the mountains. However, due to rain shadowing much of the greater
Puget Sound area only has some cloudy skies. With temperatures and
snow levels rising in the Cascades snow is expected to change over
to rain this afternoon. Winds will be picking up again later
tonight, expect breezy conditions, especially near the waters and
in Western Whatcom County.

Updated aviation and marine sections are below, followed by the
previous discussion.

Butwin

&&

.AVIATION...Westerly flow aloft with increasing moisture
at all levels as warm front moves onshore this morning. Abundant
moisture and periods of rain will maintain generally lowered
ceilings through today, and the mountains will remain obscured in
clouds and rain through the period. Gusty southerly surface winds
continue today into Monday morning.

KSEA...Expect mostly MVFR ceilings, though periods of IFR are
possible at times in conjunction with steadier rain moving through
the terminal area. However, expect terminal area to remain shadowed
from rain most of the day. Meanwhile, gusty southerly surface winds
will continue into Monday morning.

Cullen

&&

.MARINE...Gusty winds will continue into Monday as a series of
fronts moves through the waters. Small craft advisories are in place
for all waters this morning with the exception of the central
Strait. Expect a brief period of gales through the Strait and
portions of Puget sound this afternoon and evening. No changes to
the existing headlines. Another period of gales is possible Monday
night through the Strait of Juan de Fuca as well as portions of the
outer coastal waters (beyond about 20 nm) with additional small
crafts elsewhere. Seas over the coastal waters build will remain
above 10 ft through at least the first half of the week. Seas likely
peak around Tuesday near 14-17 feet as a larger west swell arrives.

Cullen

&&

.PREV DISCUSSION... /issued 305 AM PST Sun Feb 21 2021/

SYNOPSIS...An atmospheric river will continue to bring a prolonged
wet period of weather to Western Washington through Tuesday, with
rain in the lowlands and mountains and periods of impactful heavy
mountain snow this morning and again Monday night through
Tuesday. Following a break on Wednesday, additional systems are
likely for the end of next week.

SHORT TERM /TODAY THROUGH TUESDAY/...The first of several
significant waves of precipitation is currently bringing
widespread rain and mountain snow to Western Washington this
morning, as the southern periphery of an Atmospheric River (AR)
has reached the region. Impactful snow is underway in the Cascades
at this hour, as additional accumulations of 8-12" through this
morning will yield difficult travel and dangerous avalanche
conditions. A lack of easterly flow through the passes will allow
for warming temperatures through the afternoon, causing
precipitation to change over to rain. If you have travel plans
across the Cascades today, be sure to check WSDOT for the latest
road conditions.

The latest HREF guidance continues to indicate the expected rain
shadow over the Puget Sound lowlands to become more prevalent this
afternoon as west-southwesterly flow increases across the region.
Perhaps breaks in the rain will be possible this afternoon. Rain
likely filling in once again tonight across the Puget Sound lowlands
as a quick moving shortwave trough traverses the region. Breezy
southwesterly winds can be expected once again as a result, with
occasional gusts generally ranging from 25 to 35 mph.

The aforementioned AR will shift southward Monday and Tuesday,
keeping wet and active weather in place across the region. Snow
levels will peak on Monday morning, generally ranging from 4500 to
5000 feet in the Cascades, to 5000 to 6000 feet from the lowlands
westward through the outer coast. This, along with PWATs approaching
1" will set the stage for efficient rainfall across the region.
Rainfall totals across coastal lowland locations will likely be in
the 2 to 4 inch range, with the Olympics and Cascades seeing totals
in the 3 to 6 inch range. With strong rain shadowing expected,
locales in the Puget Sound lowlands will likely struggle to reach 1"
of rain total from this event. The greatest impacts with respect to
any potential river or urban/small stream flooding will come in
these areas. See the hydrology section below for flooding concerns.

Rain will persist in the Cascades and Olympics through early Monday
afternoon before a cold front sweeps across the region, crashing
snow levels down to 1500 to 2000 feet. Ensemble guidance tonight
keeps AR moisture pointed at the Central and Southern Cascades a
little longer than expected with last night's forecast package, thus
keeping impactful snow in place through Tuesday afternoon and
shifting higher totals south. While trends like these will affect
accumulation numbers, the bottom line is that heavy snowfall is
expected beginning Monday evening and persisting through Tuesday,
with totals in the passes ranging from 12 to 18 inches, possibly up
to 24 inches in spots. Those with travel interests across mountain
passes in this time period should prepare for very difficult winter
weather travel conditions. Snow will taper Tuesday night.

LONG TERM /WEDNESDAY THROUGH SATURDAY/...Ensemble guidance
remains in solid agreement in the upper level ridge off of the
west coast amplifying on Wednesday, with a flattening shortwave
ridge traversing Western Washington. This will give the region a
break from wet and active weather, as well as a chance for some
sun. This will be short lived as a series of upper level troughs
traversing the periphery of the ridge eject across Western
Washington from the northwest Thursday through the end of the
week, bringing another shot of cool, wet and active weather back
to the region. General consensus on the overall pattern keeps the
region in northwesterly flow as guidance hints at the
aforementioned ridge sliding westward away from the Northwest
Coast.

Pullin

AVIATION...West/northwesterly flow aloft with increasing moisture
at all levels as warm front moves onshore this morning. Rain and
abundant moisture will continue to impact the area into Monday as an
atmospheric river system drops south across the Pacific NW.
Conditions ranging anywhere from VFR (in rain-free areas) to LIFR
(in heavier rain) this morning with lowered ceilings/vsby possible
through the period. Gusty southerly winds will continue today into
Monday morning.

KSEA...MVFR conditions through the period. Terminal may remain in
rain shadow for much of today with periodic showers into Monday.
Southerly surface winds 10 to 20 kts with guts to 25-30 kts through
Monday morning.

Carpenter

MARINE...Gusty winds will continue into Monday as a series of
fronts moves through the waters. Small craft advisories are in place
for all waters this morning with the exception of the central
Strait. A brief period of gales possible through the Strait into the
Sound this afternoon and evening so a gale warning is in place for
that. Another period of gales for the Strait is possible Monday
night with additional small crafts elsewhere. Seas over the coastal
waters build will remain above 10 ft through at least the first half
of the week. Seas likely peak around Tuesday near 14-17 feet as a
larger west swell arrives.

Carpenter

HYDROLOGY...An atmospheric river aimed at the British Columbia
coast will drop south across western Washington, leading to
prolonged moderate to heavy rainfall over much of the area through
Tuesday. Snow levels will rise this afternoon through Monday
morning, generally ranging from 4000 to 6000 feet from east to
west across the region. Rainfall amounts of 3 to 6 inches expected
in the mountains below 4,000 feet, with a general 1 to 2 inches
expected in lowland locations outside of the rain shadowed Puget
Sound Region. This will lead to rises on most area rivers.

The Skokomish River in Mason County remains forecast to reach flood
stage early this week, and a flood watch remains in effect.
Elsewhere, it is possible that rivers such as the Snoqualmie, Tolt
and Newaukum may approach flood stage Monday into Tuesday.
However, confidence remains low as this potential remains highly
dependent on both rainfall amounts and snow levels. Continue to
monitor the forecast for updates in the coming days.

Cullen/Pullin

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...Winter Weather Advisory until 10 AM PST this morning for
     Cascades of Pierce and Lewis Counties-Cascades of Snohomish
     and King Counties-Cascades of Whatcom and Skagit Counties.

     Winter Storm Watch from Monday afternoon through Tuesday evening
     for Cascades of Pierce and Lewis Counties-Cascades of
     Snohomish and King Counties-Cascades of Whatcom and Skagit
     Counties.

     Flood Watch from 1 PM PST this afternoon through Tuesday
     afternoon for Hood Canal Area-Lower Chehalis Valley Area-
     Olympics.

PZ...Small Craft Advisory until 4 AM PST Monday for Coastal Waters
     From Cape Flattery To James Island 10 To 60 Nm-Coastal
     Waters From Cape Flattery To James Island Out 10 Nm-Coastal
     Waters From James Island To Point Grenville 10 To 60 Nm-
     Coastal Waters From James Island To Point Grenville Out 10
     Nm-Coastal Waters From Point Grenville To Cape Shoalwater
     10 To 60 Nm-Coastal Waters From Point Grenville To Cape
     Shoalwater Out 10 Nm-Grays Harbor Bar-Northern Inland
     Waters Including The San Juan Islands-West Entrance U.S.
     Waters Strait Of Juan De Fuca.

     Small Craft Advisory until noon PST today for Admiralty Inlet-
     East Entrance U.S. Waters Strait Of Juan De Fuca-Puget
     Sound and Hood Canal.

     Gale Warning from noon today to 6 PM PST this evening for
     Admiralty Inlet-Central U.S. Waters Strait Of Juan De Fuca-
     East Entrance U.S. Waters Strait Of Juan De Fuca.

     Gale Warning from noon today to 4 AM PST Monday for Puget Sound
     and Hood Canal.

&&

www.weather.gov/seattle

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 20, 8:07 PM PSTGale WarningSEW32 hr
Feb 21, 3:48 PM PSTWinter Storm WarningSEW58 hr

Nearby

Small Craft Advisories in Washington, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.